Thunderstorm Wind, Morris
- When
- July 28, 4:36 PM CST
- Where
- Morris County, 6 mi W of Delavan
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -96.917
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 28, 2:15 PM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CDT SUN JUL 28 2002 MAIN FORECAST CONCERN IS WITH PRECIP CHANCES TONIGHT. WILL CANCEL HEAT ADVISORY. CLOUD COVER HAS HELD AFTERNOON HIGHS IN CHECK. THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER CENTRAL AND WESTERN KS. TONIGHT WILL BE THE BEST CHANCE IN A COUPLE WEEKS FOR WIDE SPREAD PRECIP ACROSS THE AREA. ONE SHORTWAVE IS EXPECTED TO MOVE FROM NORTHERN OK INTO SOUTHERN MO WHILE A SHORTWAVE TROUGH PROPAGATES ACROSS THE NORTHERN PLAINS. THE ATMOSPHERE CONTINUES TO BE MODERATELY UNSTABLE WITH TEMPS IN THE MID 90S AND DEWPOINTS IN THE LOWERS 70S. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL AID IN THUNDERSTORMS AS WELL. THERE IS A RISK FOR SOME THUNDERSTORMS TO BECOME SEVERE WITH THE INSTABILITY. HOWEVER BELIEVE THE FORECAST AREA SHOULD MISS OUT ON THE BRUNT OF THE UPPER DYNAMICS. MODELS ARE IN PRETTY GOOD AGREEMENT IN CLEARING THINGS OUT FAIRLY QUICKLY TOMORROW AS THE SHORTWAVE TROUGH MOVES EAST AND ZONAL FLOW SETS UP. WITH PLENTY OF SUNSHINE ACROSS NORTH CENTRAL KS, THINK THAT TEMPS THERE SHOULD REBOUND BACK TO AROUND 90. WITH CLOUDS HANGING IN A LITTLE LONGER IN EAST CENTRAL KS, KEPT TEMPS IN THE UPPER 80S. THE ETA AND MESO ETA PROG THUNDERSTORMS DURING THE DAY TUESDAY UNDERNEATH THE ZONAL FLOW ACROSS NEB. FEEL THAT THE BEST SURFACE CONVERGENCE SHOULD BE TO FAR NORTH AND LEFT THINGS DRY. HOWEVER IT SHOULD BE WATCHED TO SEE IF ANY OTHER MODELS PICK UP ON IT. THE NEXT CHANCE FOR PRECIP LOOKS TO BE THURSDAY EVENING AND INTO FRIDAY AS THE MRF, AND TO SOME EXTENT THE CANADIAN, BRINGS A COLD FRONT INTO SOUTHERN NEB. THE BEST CHANCE FOR PRECIP SHOULD BE ALONG THE NEB STATE LINE. MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS FORECAST TO REFLECT THIS. OTHERWISE, THE REMAINDER OF THE EXTENDED LOOKS TO BE HOT AND DRY. THE WESTERLIES ARE EXPECTED TO BE BACK UP INTO CANADA WITH THE UPPER RIDGE IN PLACE OVER THE CENTRAL STATES. .TOP...NONE. WOLTERS
KSZ008>012-020>024-026-034>040-054>056-058-059-290000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1237 PM CDT SUN JUL 28 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST AND EAST CENTRAL KANSAS AFTER 4 PM THIS AFTERNOON. MOIST AND UNSTABLE AIR REMAINS IN PLACE ACROSS THE AREA AND STORMS COULD DEVELOP ANYWHERE IN NORTHEAST AND EAST CENTRAL KANSAS IN THE AFTERNOON HEAT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. A COLD FRONT ACROSS NEBRASKA AND NORTHWEST KANSAS WILL MOVE INTO NORTH CENTRAL KANSAS TONIGHT. THUNDERSTORMS THAT FIRE ALONG THE FRONT IN WESTERN KANSAS WILL MOVE NORTHEAST INTO NORTH CENTRAL KANSAS. LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG WITH ISOLATED STRONG WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304626, 5304627, 5304628, 5304629.